Alert archive / New Mexico / Flash Flood Warnings in 2004
Flash Flood Warning 7, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 10, 2004, 5:37 PM MDT for Harding County, Mora County, New Mexico. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 5:37 PM MDT (23:37 UTC)
- Expired
- Jul 10, 2004, 7:30 PM MDT
- In force
- 113 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Harding County, NM, Mora County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.6 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 102337 FFWABQ NMC021-033-110130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 PM MDT SAT JUL 10 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN HARDING COUNTY IN NORTHEAST NEW MEXICO EASTERN MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 730 PM MDT * AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN BETWEEN ROY AND WAGON MOUND...MOVING NORTHEAST AT 10 MPH. RADAR ESTIMATED AROUND TWO TO THREE INCHES OF RAIN ACROSS EASTERN MORA AND NORTHWEST HARDING COUNTIES IN THE PAST TWO HOURS. ANOTHER ONE TO TWO INCHES OF RAIN IS POSSIBLE THROUGH 730 PM MDT. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IN ADDITION TO TORRENTIAL RAINS...STRONG WINDS AND HAIL CAN ALSO BE EXPECTED. LAT...LON 3617 10464 3582 10467 3582 10389 3617 10392 $$
2 follow-up statements
000 WGUS75 KABQ 110002 FFSABQ NMC021-033-110030- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 602 PM MDT SAT JUL 10 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN MORA AND NORTHWEST HARDING COUNTIES UNTIL 730 PM MDT... FLASH FLOODING HAS BEEN REPORTED AROUND ROY WITH SEVERAL STREETS COVERED WITH WATER. STRONG GUSTY WINDS AND PEA TO MARBLE HAIL SHOULD ALSO BE EXPECTED WITH THESE STORMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. $$ CHJ
000 WGUS75 KABQ 110130 FFSABQ NMC021-033-110145- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 730 PM MDT SAT JUL 10 2004 ...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHWESTERN HARDING AND EASTERN MORA COUNTIES IN NEW MEXICO... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL WAS ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS OVER. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. $$ CHJ
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:00 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUL 10 2004 .DISCUSSION... WATER VAPOR LOOP STILL INDICATING PLENTY OF MID/UPPER LEVEL MOISTURE OVER THE STATE. HOWEVER LAST FEW IMAGES SHOW A DRIER PUNCH TRYING TO MOVE INTO SW NM AS WELL AS THE FOUR CORNERS REGION...POSSIBLY HAMPERING CONVECTION IN THESE AREAS. ANOTHER REPEAT PERFORMANCE OF STORMS HAVE DEVELOPED OVER THE WEST CENTRAL/SW MOUNTAINS...AND ALONG/E OF THE CENTRAL MTN CHAIN. PRECIPITABLE WATER APPROXIMATELY ONE INCH ON KABQ 12Z SOUNDING WITH FORECASTED 1.25 TO 1.50 INCHES IN E/SE NM. HAVE INCREASED POPS EVERYWHERE EXCEPT THE NW QUADRANT. WENT LIKELY FOR THE EARLY EVENING OVER A PORTION OF THE ERN PLAINS. WITH UPPER LEVEL RIDGE AXIS PERSISTING OVER THE ERN THIRD OF THE STATE... EXPECT STEERING FLOW TO REMAIN WEAK. WITH RECENT RAINS OVER THIS SAME AREA...CAN NOT RULE OUT MINOR FLASH FLOODING ONCE AGAIN TODAY. WILL HOLD OFF ON ISSUING HEADLINES AT THIS TIME AS FLOODING CONCERNS SHOULD BE REMOTE IN NATURE. ISOLATED SEVERE WEATHER A POSSIBILITY OVER THE HIGH PLAINS AS WELL. TROPICAL WAVE/INVERTED TROUGH OVER WESTERN GULF WILL CONTINUE TO UNDERCUT RIDGE AND MOVE INTO W TX. RIDGE SHIFTS TO THE N ON MON... DISPLACING THE MOISTURE AXIS TO WRN HALF OF CWA. THIS WILL ALLOW HIGHEST THREAT FOR STORMS TO BE CONFINED W OF THE HIGH PLAINS OF NM AS EASTERLY FLOW BRINGS WEAK IMPULSES UNDER THE UPPER HIGH. INHERITED GRIDS PAINTED THIS PICTURE VERY WELL...WITH ONLY MINOR TWEAKS MADE. SLIGHT PATTERN CHANGE EXPECTED FOR THE LATTER HALF OF THE WORK WEEK AS ENERGY RIDES THE NRN EDGE OF THE UPPER RIDGE. THIS WILL SHOVE THE HIGH SOUTHWARD...PROVIDING NW FLOW OVER THE NE ZONES. WITH BACK DOOR COLD FRONT FORECAST TO STALL OUT NEAR NM/CO BORDER COMBINED WITH NW FLOW ALOFT...EXPECT PRECIP A POSSIBILITY IN THIS AREA. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 059/092 060/093 059 46222 GALLUP.................... 052/086 052/089 054 46333 GRANTS.................... 054/087 054/089 055 46333 GLENWOOD.................. 064/092 064/092 066 46333 CHAMA..................... 047/083 047/085 048 46333 LOS ALAMOS................ 055/085 055/087 055 46323 RED RIVER................. 043/079 043/078 045 46333 TAOS...................... 050/087 050/088 051 46323 SANTA FE.................. 056/087 056/088 056 46323 SANTA FE AIRPORT.......... 059/089 058/090 058 46323 ESPANOLA.................. 059/092 059/091 058 46323 ALBUQUERQUE HEIGHTS....... 068/091 066/093 068 46323 ALBUQUERQUE VALLEY........ 067/092 064/096 068 46323 ALBUQUERQUE FOOTHILLS..... 068/088 064/090 065 46323 ALBUQUERQUE WEST MESA..... 068/090 065/095 066 46323 SOCORRO................... 065/092 064/095 065 46333 SANDIA PARK/CEDAR CREST... 059/087 058/087 058 46323 MORIARTY/ESTANCIA......... 055/088 055/090 058 46423 CARRIZOZO................. 063/091 065/091 063 46332 RUIDOSO................... 060/082 058/082 059 46333 RATON..................... 054/089 055/091 054 46323 LAS VEGAS................. 054/087 055/088 054 46423 ROY....................... 058/090 058/091 060 46523 CLAYTON................... 062/091 063/092 064 46522 SANTA ROSA................ 062/094 062/094 064 46622 TUCUMCARI................. 066/095 066/095 066 46622 FORT SUMNER............... 065/094 065/095 065 46622 CLOVIS.................... 064/093 064/094 065 46522 PORTALES.................. 065/094 065/095 066 46422 ROSWELL................... 068/095 066/095 068 46422 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 46/DPORTER
Hazardous weather outlook, Jul 10, 6:00 AM MDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUL 10 2004 NMZ001>021-026-111200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 527 AM MDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER ONE OR TWO STORMS ACROSS THE EASTERN PLAINS COULD NEAR OR BECOME SEVERE THIS AFTERNOON AND EVENING. MAIN THREAT WILL BE HAIL AND GUSTY WINDS ALONG WITH HEAVY RAIN. CENTRAL AND WESTERN AREAS COULD SEE A FEW HEAVY RAIN PRODUCERS WHICH COULD CAUSE LOCALIZED RISES IN ARROYOS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN... A CONTINUED INFLUX OF MOISTURE WILL ALLOW FOR THUNDERSTORMS TO DEVELOP EACH AFTERNOON. AN INCREASE MOISTURE CONTENT WITHIN THE ATMOSPHERE MAY GIVE RISE TO HEAVY RAIN PRODUCERS. MOST FAVORED AREAS WILL BE FROM THE CENTRAL MOUNTAINS WEST TO THE ARIZONA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GB
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:37 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 53 min |
| Jul 9, 7:18 PM MDT | Tornado Warning | ABQ | Harding | 57 min |
| Jul 9, 7:51 PM MDT | Flash Flood Warning | ABQ | Harding | 114 min |
| Jul 9, 8:04 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 56 min |
| Jul 9, 9:38 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 37 min |
| Jul 9, 9:39 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 66 min |
| Jul 9, 10:43 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Jul 9, 10:48 PM MDT | Flash Flood Warning | ABQ | Roosevelt | 117 min |
| Jul 9, 10:57 PM MDT | Flash Flood Warning | ABQ | Chaves | 108 min |
| Jul 10, 2:57 PM MDT | Flash Flood Warning | ABQ | Guadalupe, Lincoln | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.